Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Lincoln, IL

January 7, 2008Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jan 7, 2008, 9:56 PM CST for Sangamon County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2008, 9:56 PM CST (03:56 UTC)
Expired
Jan 7, 2008, 10:45 PM CST
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 080356
SVRILX
ILC167-080445-
/O.NEW.KILX.SV.W.0009.080108T0356Z-080108T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
956 PM CST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1045 PM CST.

* AT 956 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NEW
  BERLIN...OR ABOUT 12 MILES EAST OF JACKSONVILLE...AND WAS MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOAMI...
  PLEASANT PLAINS...
  CHATHAM...
  SPRINGFIELD...
  SHERMAN...
  ROCHESTER...
  RIVERTON...
  WILLIAMSVILLE...

OTHER LOCATIONS IN THIS WARNING INCLUDE...MECHANICSBURG AND CHATHAM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3968 8949 3960 8994 3961 8995 3978 9000
      3988 8998 3992 8972 3993 8971 3997 8953
      3996 8949 3993 8949 3992 8938 3988 8924
TIME...MOT...LOC 0356Z 241DEG 46KT 3971 8997

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 080426
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CST MON JAN 7 2008

ILC167-080445-
/O.CON.KILX.SV.W.0009.000000T0000Z-080108T0445Z/
SANGAMON-
1026 PM CST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR EASTERN SANGAMON COUNTY...

AT 1021 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAPITAL AIRPORT...OR
ABOUT 3 MILES NORTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 50 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  DAWSON...
  WILLIAMSVILLE...
  BUFFALO...
  MECHANICSBURG...

OTHER LOCATIONS AFFECTED INCLUDE...CHATHAM...SHERMAN...ROCHESTER...
RIVERTON...CANTRALL AND BERRY.

METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3988 8924 3974 8942 3974 8943 3968 8948
      3965 8972 3990 8979 3997 8953 3996 8950
      3993 8949 3992 8938
TIME...MOT...LOC 0426Z 241DEG 46KT 3985 8961

$$

AUTEN
000 
WWUS53 KILX 080443
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 PM CST MON JAN 7 2008

ILC167-080453-
/O.EXP.KILX.SV.W.0009.000000T0000Z-080108T0445Z/
SANGAMON-
1043 PM CST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANGAMON COUNTY
EXPIRES AT 1045 PM CST...

AT 1042 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3988 8924 3974 8942 3974 8943 3968 8948
      3965 8972 3990 8979 3997 8953 3996 8950
      3993 8949 3992 8938
TIME...MOT...LOC 0443Z 241DEG 46KT 3995 8936

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 9:33 PM CST, 23 minutes earlier.

Area forecast discussion, Jan 7, 9:33 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CST MON JAN 7 2008

.UPDATE...
ISSUED 933 PM CST MON JAN 7 2008

CONVECTION OVER EASTERN MISSOURI INTO SOUTHWEST ILLINOIS HAS EVOLVED
FROM DISCREET ISOLATED CELL INTO ORGANIZED LINES. THESE WILL MOVE
OVER AREAS FURTHER EAST OF THE EXISTING FLOOD WATCH THAT HAS ALREADY
SEEN HEAVY RAIN EARLIER THIS EVENING. THUS...WILL EXTEND THE FLOOD
WATCH FURTHER EAST TO THE INTERSTATE 55 CORRIDOR ALONG WITH
TAYLORVILLE AND DECATUR. UPDATED FFA AND ZFP COMING UP SHORTLY.

04
&&

.DISCUSSION...
ISSUED 836 PM CST MON JAN 7 2008

FIRST WAVE OF CONVECTION PRODUCED SEVERE WEATHER OF PORTIONS OF THE
AREA...AND THIS SHORTWAVE IS NOW MOVING INTO NORTHEASTERN ILLINOIS
AND MICHIGAN. MAIN COLD FRONT IS STILL BACK WEST ALONG THE
MISSISSIPPI RIVER THEN EXTENDING DOWN INTO SOUTHERN KANSAS. AT LEAST
TWO MESO LOWS ARE NOTED ALONG THE FRONT OVER MISSOURI...AND THE
STRONGER MAIN SYNOPTIC LOW IS DEVELOPING OVER OKLAHOMA. BOTTOM LINE
IS THAT THE FRONT IS NOT EXPECTED TO MAKE ANY EASTWARD PROGRESS
SOON...AND CONVECTION OVER MISSOURI WILL EXPAND AND SPREAD INTO
CENTRAL ILLINOIS. SEVERE WATCHES WILL LIKELY BE EXPANDED AFTER 03Z.
IN ADDITION...SOME AREAS HAVE RECEIVED 1 TO 2 INCHES OF RAIN SO
FAR...WITH MORE ON THE WAY. WILL ISSUE A FLOOD WATCH FOR THE
ILLINOIS RIVER COUNTIES FOR TONIGHT THROUGH 4PM TUESDAY.

04
&&

.AVIATION...
ISSUED 518 PM CST MON JAN 7 2008

COLD FRONT DBQ-IRK-MKC WILL MOVE VERY LITTLE AS LOW PRESSURE
REDEVELOPS ALONG THE FRONT OVER NORTHERN MISSOURI THROUGH 12Z TUE.
THIS LOW WILL CONTINUE NORTHEAST ACROSS PIA AROUND 15Z TUE. THE COLD
FRONT WILL THEN ACCELERATE EASTWARD AND BE LOCATED IKK-SLO BY 00Z
WED. NUMEROUS SHOWERS/THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT
THIS PERIOD. OUTSIDE OF CONVECTION...EXPECT STRONG SOUTH WINDS WITH
VFR STRATOCU. MVFR CEILINGS IN RAIN WILL SPREAD THROUGH THE AREA
BEHIND THE COLD FRONT AFTER 18Z TUE.

04
&&

.PREV DISCUSSION...
ISSUED 256 PM CST MON JAN 7 2008

THE STRONG SPRING-LIKE STORM SYSTEM FOR TONIGHT AND TUESDAY IS THE
MAIN CONCERN. THERE IS A POTENTIAL FOR SEVERE STORMS...AND A TORNADO
WATCH IS IN EFFECT UNTIL 03Z. THERE ALSO IS A FLOODING POTENTIAL
WITH 1 TO 2 INCHES OF RAIN POSSIBLE. CONSIDERING A FLOOD WATCH FOR
AREAS NORTHWEST OF A LINE FROM SPI TO CMI. THEN ATTENTION TURNS TO A
SYSTEM FOR THURSDAY AND ANOTHER ON SUNDAY.

OUR CWA REMAINS IN VERY WARM AIR...WITH A SHARP DROP OFF JUST TO THE
NORTHWEST IN IOWA...ON THE OTHER SIDE OF THE STATIONARY BOUNDARY. A
FEW SPOTS ARE CLOSE TO BREAKING THEIR RECORD WARM LOW FOR TODAY.
THOSE SAME LOCATIONS WILL MOST LIKELY BE JUST SHY OF THE RECORD
HIGHS.

SHORT TERM...TONIGHT AND TUESDAY NIGHT.

SHOWERS HAVE DEVELOPED NORTHWEST OF THE ILLINOIS RIVER...CLOSER TO
THE STATIONARY FRONT. WIND SHEAR IS INCREASING ACROSS OUR WESTERN
CWA...AND A FEW THUNDERSTORMS ARE ERUPTING IN THE INSTABILITY AXIS.
THE STRONG BULK SHEAR WILL AID IN PRODUCING SOME ROTATING
THUNDERSTORMS...WHICH WILL INCREASE THE THREAT OF SEVERE WEATHER.
HAIL AND STRAIGHT LINE WINDS WILL BE POSSIBLE IN ADDITION TO A FEW
TORNADOES...PRIMARILY NORTHWEST OF A LINE FROM JACKSONVILLE TO
BLOOMINGTON. THE THREAT WILL SHIFT EASTWARD LATER TONIGHT...AS THE
SURFACE LOW IN NORTHEASTERN NEW MEXICO MOVES QUICKLY UP THE BOUNDARY
TOWARD WESTERN ILLINOIS. ENHANCED MOISTURE CONVERGENCE IS EXPECTED
ALONG WITH AN EROSION OF THE STABLE LOW BOUNDARY LAYER. SURFACE
BASED CONVECTION WILL DEVELOP...INCREASING THE CHANCES FOR DAMAGING
WINDS TO REACH THE GROUND.

THE MODELS HAVE CONVERGED TOWARD A SLIGHTLY SLOWER EASTWARD MOVEMENT
OF THE SYSTEM. THIS APPEARS REASONABLE...BASED ON THE TIMING AND
PATH OF THE NEXT SURFACE LOW...A BIT FARTHER WEST THAN THE LAST
MODEL RUNS. THAT WILL MOST LIKELY KEEP THE HEAVIER RAINS OUT OF OUR
SOUTHEASTERN AREAS UNTIL LATE TONIGHT OR TUESDAY MORNING.
THEREFORE...I PULLED POPS BACK TO LIKELY SOUTH OF I-70
TONIGHT...WITH CATEGORICAL POPS ON TUESDAY. THE HEAVIEST RAINS
APPEAR TO BE TONIGHT...BEFORE THE SURFACE LOW MOVES OVER OUR CWA ON
TUESDAY. TRAINING STORMS WILL BE MOST LIKELY NW OF SPI TO CMI
TONIGHT...AS THE BOUNDARY MAKES ONLY SLOW PROGRESS EASTWARD.

SOME HEAVY RAINS WILL BE POSSIBLE SOUTHEAST OF SPI TO CMI...MAINLY
LATE MORNING AND EARLY AFTERNOON...AS THE LOW PULLS OUT OF ILLINOIS
AND MOVES THE FRONT EASTWARD. HOWEVER...THERE WILL BE LESS TRAINING
OF STORMS FOR A PROLONGED TIME FOR THE SOUTHEAST...AS THE FRONT WILL
BE MAKING STEADY MOVEMENT EASTWARD BY TUE AFTERNOON.

COLD AIR WILL BEGIN TO WRAP IN ON THE NW SIDE OF THE SYSTEM TUESDAY
EVENING...BUT PRECIP WILL BE SHUTTING DOWN BY THEN...SO VERY LITTLE
IN THE WAY OF MEASURABLE SNOW IS EXPECTED FOR AREAS NW OF THE ILL
RIVER.

LONG TERM...WEDNESDAY THROUGH MONDAY.

A BREAK IN THE ACTION IS EXPECTED FOR WEDNESDAY AS HIGH PRESSURE
MOVES OVER ILLINOIS...AND PROVIDES SOME SUNSHINE.

CONFIDENCE IS LOW ON THE TRACK OF THE NEXT SURFACE LOW FOR THURSDAY
AND THURSDAY NIGHT. THE 12Z GFS NOW TAKES THE LOW DIRECTLY OVER OUR
CWA THUR AFTERNOON. THAT IS THE THIRD DIFFERENT SOLUTION OVER THE
LAST 3 DAYS. THE ECMWF HAS BEEN A LITTLE MORE CONSISTENT IN KEEPING
THE LOW SOUTH OF OUR AREA...AND PULLING AN INVERTED TROUGH ACROSS
OUR CWA. THERE IS TOO MUCH UNCERTAINTY TO MAKE MANY CHANGES TO THE
GOING LOW POP FORECAST FOR THUR AND THUR NIGHT. IT APPEARS MOST OF
THE CWA WILL BE TOO WARM FOR SNOW...BUT THE TRACK OF THE LOW WILL
PLAY A MAJOR ROLE IN THE PLACEMENT OF THE RAIN SNOW LINE.

SOME DIFFERENCES REMAIN BETWEEN THE GFS AND ECMWF FOR THE SUNDAY
SYSTEM AS WELL. THEY DO AGREE BETTER ON KEEPING THE MAIN LOW WELL
SOUTHEAST OF ILLINOIS...BUT DIFFERENCES CONTINUE WITH THE RESULTANT
WEATHER FOR OUR CWA AS THE INVERTED TROUGH PASSES. WILL KEEP SOME
LOW CHANCE POPS IN THE SE HALF OF OUR CWA SUNDAY AND SUNDAY NIGHT
FOR NOW...WITH SLIGHT CHANCES ELSEWHERE.

A GRADUAL COOL DOWN TOWARD NORMAL TEMPS WILL OCCUR THIS WEEK.
HOWEVER...WE WILL LIKELY REMAIN A LITTLE ABOVE NORMAL EVEN BY NEXT
MONDAY.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 4 PM TUESDAY FOR ZONES 027>031..036>038..040>043..
047>053.

&&
Hazardous weather outlook, Jan 7, 3:04 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CST MON JAN 7 2008

ILZ027>031-036>038-040>043-047>050-081200-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
304 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. HEAVY RAIN IS
POSSIBLE WITH THESE STORMS...WITH RAINFALL AMOUNTS IN EXCESS OF
ONE INCH POSSIBLE BY TUESDAY AFTERNOON. THERE IS AN ISOLATED
THREAT THAT SOME OF THESE STORMS COULD BECOME SEVERE
TONIGHT...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT.
IN ADDITION...THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY
RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS.
SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA
RIVERS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY BUT THEY
SHOULD PUSH OFF TO THE EAST DURING THE DAY AS A COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.

ILZ046-055>057-062-063-066>068-071>073-081200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-RICHLAND-VERMILION-
304 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. HEAVY RAIN IS
POSSIBLE WITH THESE STORMS...WITH RAINFALL AMOUNTS IN EXCESS OF
ONE INCH POSSIBLE BY TUESDAY AFTERNOON. THERE IS AN ISOLATED
THREAT THAT SOME OF THESE STORMS COULD BECOME SEVERE
TONIGHT...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT.
IN ADDITION...THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY
RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS.
SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA
RIVERS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY BUT THEY
SHOULD PUSH OFF TO THE EAST DURING THE DAY AS A COLD FRONT MOVES
THROUGH THE AREA. SOME OF THESE THUNDERSTORMS COULD BE
SEVERE...WITH WIND AND HAIL THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044-045-051>054-061-081200-
CHAMPAIGN-CHRISTIAN-MACON-MOULTRIE-PIATT-SANGAMON-SHELBY-
304 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. HEAVY RAIN IS
POSSIBLE WITH THESE STORMS...WITH RAINFALL AMOUNTS IN EXCESS OF
ONE INCH POSSIBLE BY TUESDAY AFTERNOON. THERE IS A SLIGHT THREAT
THAT SOME OF THESE STORMS COULD BECOME SEVERE TONIGHT...WITH
DAMAGING WINDS AND HAIL THE PRIMARY SEVERE WEATHER THREAT. IN
ADDITION...THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY RESULT
IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT
RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY BUT THEY
SHOULD PUSH OFF TO THE EAST DURING THE DAY AS A COLD FRONT MOVES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING.

HJS

In the hours before

Local storm report, Jan 7, 5:41 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     FUNNEL CLOUD     ARMINGTON               40.34N 89.31W
01/07/2008                   TAZEWELL           IL   PUBLIC

            LOCATED NORTHWEST OF ARMINGTON. RELAYED BY LOGAN COUNTY
            911

&&

GEELHART
Local storm report, Jan 7, 5:54 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             HUDSON                  40.61N 88.99W
01/07/2008  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

0552 PM     HAIL             LEXINGTON               40.64N 88.78W
01/07/2008  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

&&

GEELHART
Local storm report, Jan 7, 6:22 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             DANVERS                 40.53N 89.17W
01/07/2008  E0.88 INCH       MCLEAN             IL   BROADCAST MEDIA

            TIME ESTIMATED.

&&

GEELHART
Local storm report, Jan 7, 7:24 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TORNADO          2 SE MACKINAW           40.51N 89.33W
01/07/2008                   TAZEWELL           IL   EMERGENCY MNGR

            POLE BARN DESTROYED. DAMAGE TO HOUSE.

&&

GEELHART
Local storm report, Jan 7, 7:30 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             MANCHESTER              39.54N 90.33W
01/07/2008  E1.50 INCH       SCOTT              IL   EMERGENCY MNGR

0540 PM     HAIL             3 SW MURRAYVILLE        39.55N 90.29W
01/07/2008  E1.50 INCH       MORGAN             IL   EMERGENCY MNGR

&&

GEELHART
Local storm report, Jan 7, 8:06 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     RUSHVILLE               40.12N 90.57W
01/07/2008                   SCHUYLER           IL   EMERGENCY MNGR

            TREE FELL ON THE SOUTH SIDE OF RUSHVILLE.

0429 PM     HAIL             DUNCAN MILLS            40.33N 90.18W
01/07/2008  E0.75 INCH       FULTON             IL   EMERGENCY MNGR

0432 PM     HAIL             ST. DAVID               40.49N 90.05W
01/07/2008  M0.75 INCH       FULTON             IL   CO-OP OBSERVER

0441 PM     TORNADO          TOPEKA                  40.33N 89.93W
01/07/2008                   MASON              IL   EMERGENCY MNGR

            *** 1 INJ *** TORE ROOF AWAY FROM HOUSE. 1 MINOR INJURY.

0511 PM     HAIL             MORTON                  40.61N 89.47W
01/07/2008  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

            REPORTED NEAR INTERSECTION OF I-74/I-155.

0511 PM     TSTM WND GST     MORTON                  40.61N 89.47W
01/07/2008  E60.00 MPH       TAZEWELL           IL   EMERGENCY MNGR

            REPORTED NEAR INTERSECTION OF I-74/I-155

0516 PM     HAIL             1 S MORTON              40.60N 89.47W
01/07/2008  E0.75 INCH       TAZEWELL           IL   TRAINED SPOTTER

0519 PM     TSTM WND GST     MACKINAW                40.53N 89.36W
01/07/2008  E60.00 MPH       TAZEWELL           IL   TRAINED SPOTTER

0520 PM     HAIL             1 N HOPEDALE            40.44N 89.42W
01/07/2008  M0.88 INCH       TAZEWELL           IL   TRAINED SPOTTER

0522 PM     TORNADO          2 SE MACKINAW           40.51N 89.33W
01/07/2008                   TAZEWELL           IL   EMERGENCY MNGR

            POLE BARN DESTROYED. DAMAGE TO HOUSE.

0530 PM     HAIL             DANVERS                 40.53N 89.17W
01/07/2008  E0.88 INCH       MCLEAN             IL   BROADCAST MEDIA

            TIME ESTIMATED.

0537 PM     HAIL             MANCHESTER              39.54N 90.33W
01/07/2008  E1.50 INCH       SCOTT              IL   EMERGENCY MNGR

0539 PM     FUNNEL CLOUD     ARMINGTON               40.34N 89.31W
01/07/2008                   TAZEWELL           IL   PUBLIC

            LOCATED NORTHWEST OF ARMINGTON. RELAYED BY LOGAN COUNTY
            911

0540 PM     HAIL             3 SW MURRAYVILLE        39.55N 90.29W
01/07/2008  E1.50 INCH       MORGAN             IL   EMERGENCY MNGR

0552 PM     HAIL             HUDSON                  40.61N 88.99W
01/07/2008  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

0552 PM     HAIL             LEXINGTON               40.64N 88.78W
01/07/2008  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:05 PM CSTSevere Thunderstorm WarningILXSangamon55 min
Jan 7, 6:39 PM CSTSevere Thunderstorm WarningILXCass, Mason, Morgan, Scott51 min
Jan 7, 7:29 PM CSTSevere Thunderstorm WarningILXCass, Menard32 min
Jan 7, 9:08 PM CSTFlood WatchILXCass, Champaign, Christian, DeWitt, Douglas, Fulton and 19 more18 hr
Jan 7, 9:10 PM CSTSevere Thunderstorm WarningILXMorgan, Scott50 min
Jan 8, 10:22 AM CSTRiver Flood WarningILXPiatt6 days
Jan 8, 10:26 AM CSTRiver Flood WarningILXMcLean, Tazewell, Woodford72 hr
Jan 8, 11:38 AM CSTRiver Flood WarningILXMarshall, Putnam13 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford16 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXPeoria, Tazewell3 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXFulton, Mason25 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler25 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.